Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 20, NWS Norman, OK

April 27, 1994Atoka County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 27, 1994, 12:10 PM CDT for Atoka County, Oklahoma. It was in force for 50 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 1994, 12:10 PM CDT (17:10 UTC)
Expired
Apr 27, 1994, 1:00 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Atoka County, OK

The radar

The Norman radar (KTLX), 154 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 494 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
494 m²/s²
0-3 km storm-relative helicity
675 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 271714
TOROKC
OKC005-271800-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1210 PM CDT WED APR 27 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 100 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     SOUTHWESTERN ATOKA

INCLUDING THE FOLLOWING LOCATIONS
     CANEY

AT 1207 PM CDT RADAR INDICATED A DEVELOPING TORNADO 10 MILES
SOUTHWEST OF CANEY NEAR THE JOHNSTON COUNTY LINE.

THE DEVELOPING TORNADO WAS MOVING EAST-NORTHEAST AT 30 MPH.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A SEVZERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OKLAHOMA AND
NORTHERN TEXAS UNTIL 700PM CDT.

LAT...LON 3416  9621 3413  9649 3426  9644 3432  9616

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 27, 7:36 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 27, 7:36 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
735 AM CDT WED APR 27 1994

UPDATED ZONES TO LOWER MAX TEMPS IN MOST AREAS...INCREASE WINDS TO
CAUTIONARY LVLS IN SOME AREAS AND ADDED A CHANCE FOR SLEET OR FREEZING
RAIN TO FAR NORTHWEST OKLAHOMA FOR THIS AM. TEMPS WL LIKELY BE IN THE
40S IN MOST AREAS DURG PCPN...SO MUCH FOR SPRING.

25 (MTE)

.OKC...FLASH FLOOD WATCH FOR TODAY FOR ZONES 45>53.
.TX...HFLASH FLOOD WATCH FOR TODAY FOR ZONE 90.

In the hours before

Local storm report, Apr 27, 7:50 AM CDT, 4 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
750 AM CDT WED APR 27 1994

DELAYED REPORTS FOR TUE APR 26 1994

TIME                 COUNTY            LOCATION/EVENT

1105 PM             p CHOCTAW           HALF DOLLAR SIZE HAIL 4 MILES
                                       NORTH OF BOSWELL.

BR
Local storm report, Apr 27, 7:58 AM CDT, 4 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
755 AM CDT WED APR 27 1994

TIME                 COUNTY            LOCATION/EVENT

1200 AM              STEPHENS          NICKEL SIZE HAIL IN ALMA

1230 AM              PUSHMATAHA        GOLFBALL SIZE HAIL, TREES
                                       BLOWN DOWN AND SHINGLES TORN
                                       OFF ROOFS IN CLOUDY.
BR
Local storm report, Apr 27, 8:49 AM CDT, 3 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
850 AM CDT WED APR 27 1994

TIME                 COUNTY            LOCATION/EVENT

818 AM              TILLMAN            81 MPH WIND WITH SOME DAMAGE TO
                                       THE GROCERY STORE WITH PART OF
                                       ROOF BLOWN OFF AND PORTION OF
                                       WALL BLOWN DOWN IN TIPTON.
                                       ALSO DAMAGE IN FREDERICK TO SOME
                                       BUILDINGS.

824 AM              TILLMAN            NICKEL SIZE HAIL 1S OF TILLMAN
                                       KIOWA COUNTY LINE ON HWY 183.

828 AM  X            KIOWA              QUARTER SIZE HAIL TILLMAN KIOWA
                                       COUNTY LINE

835 AM              COMANCHE           ROOF LOST TO  HOUSE IN
                                       INDIAHOMA.

 SC
Local storm report, Apr 27, 10:42 AM CDT, 1 hour 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1040 AM CDT WED APR 27 1994

TIME                 COUNTY            LOCATION/EVENT

743 AM              HARDEMAN, TX       DIME SIZE HAIL AT QUANAH

750 AM              HARDEMAN, TX       QUARTER SIZE HAIL 7 MI SOUTH OF
                                       QUANAH

758 AM              WILBARGER, TX      85 MPH WINDS 12 MI NORTH OF
                                       VERNON

859 AM              COMANCHE           LARGE TREE LIMBS DOWN AT THE
                                       WICHITA WILDLIFE REFUGE

900 AM              COMANCHE           POWER LINES DOWN .25 MI WEST OF
                                       INDIAHOMA

902 AM              COMANCHE           POWER LINES DOWN AND ONE
                                       PERSON WAS TRAPPED IN A VEHICLE 1
                                       MI EAST OF INDIAHOMA

915 AM              KIOWA              DIME SIZE HAIL 15 MI S OF
                                       MOUNTAIN VIEW

1000 AM             HARMON             DIME SIZE HAIL 3 MI WNW OF VINSON

1005 AM             N. KIOWA           NICKEL SIZE HAIL IN HOBART

1008 AM             BECKHAM             QUARTER SIZE HAIL AT ERICK

1010 AM             N.KIOWA            DIME SIZE HAIL IN HOBART

1012 AM             BECKHAM            1 1/2 INCH HAIL AT ERICK

MT
Local storm report, Apr 27, 11:58 AM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1155 AM CDT WED APR 27 1994

TIME                 COUNTY              LOCATION/EVENT

1100 AM            KINGFISHER          15-INCH DIAMETER TREE UPROOTED IN
                                       KINGFISHER

1100 AM            KINGFISHER          29-INCH DIAMETER TREE UPROOTED IN
                                       KINGFISHER

1104 AM            KINGFISHER          DIME SIZE HAIL SOUTH SIDE OF
                                       KINGFISHER

1107 AM            E. ROGER MILLS      DIME SIZE HAIL 2SE OF HERRING

1110 AM            KINGFISHER          DIME SIZE HAIL EAST SIDE OF
                                       KINGFISHER

1120 AM            CUSTER              NICKEL SIZE HAIL 3 MI SOUTH OF
                                       MOOREWOOD

1124 AM            NW LOGAN            4-5 INCH DIAMETER TREE LIMBS DOWN
                                       AT INTERSECTION OF HWY 51 AND
                                       HWY 74

1135 AM            NOBLE               NICKEL SIZE HAIL 8 MI WEST AND 5
                                       MI SOUTH OF PERRY

1141 AM            DEWEY               NICKEL SIZE HAIL IN PUTNAM

1145 AM            GARFIELD            DIME SIZE HAIL IN HAYWOOD

MT
Local storm report, Apr 27, 12:08 PM CDT, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 PM CDT WED APR 27 1994

TIME                 COUNTY              LOCATION/EVENT

1100 AM            KINGFISHER          A LARGE PLATEGLASBS WINDOW
                                       WAS BLOWN OUT AT THE KINGFISHER
                                       POLICE OFFICE

MT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:21 PM CDTSevere Thunderstorm WarningOUNChoctaw54 min
Apr 26, 7:24 PM CDTSevere Thunderstorm WarningOUNLove51 min
Apr 26, 8:12 PM CDTSevere Thunderstorm WarningOUNBryan63 min
Apr 26, 8:14 PM CDTSevere Thunderstorm WarningOUNLove46 min
Apr 26, 8:30 PM CDTFlash Flood WarningOUNBryan4 hr
Apr 26, 8:31 PM CDTSevere Thunderstorm WarningOUNMarshall44 min
Apr 26, 8:54 PM CDTSevere Thunderstorm WarningOUNLove66 min
Apr 26, 9:14 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Choctaw46 min
Apr 26, 9:15 PM CDTSevere Thunderstorm WarningOUNMarshall45 min
Apr 26, 10:02 PM CDTSevere Thunderstorm WarningOUNMarshall43 min
Apr 26, 10:09 PM CDTSevere Thunderstorm WarningOUNBryan36 min
Apr 26, 10:25 PM CDTSevere Thunderstorm WarningOUNAtoka50 min
Apr 26, 10:30 PM CDTSevere Thunderstorm WarningOUNJefferson45 min
Apr 26, 10:45 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall60 min
Apr 26, 10:52 PM CDTSevere Thunderstorm WarningOUNPushmataha68 min
Apr 26, 10:58 PM CDTTornado WarningOUNAtoka32 min
Apr 26, 11:11 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens64 min
Apr 26, 11:22 PM CDTSevere Thunderstorm WarningOUNAtoka38 min
Apr 26, 11:42 PM CDTSevere Thunderstorm WarningOUNCotton48 min
Apr 26, 11:53 PM CDTSevere Thunderstorm WarningOUNPushmataha52 min
Apr 26, 11:57 PM CDTSevere Thunderstorm WarningOUNAtoka63 min
Apr 27, 12:12 AM CDTSevere Thunderstorm WarningOUNStephens63 min
Apr 27, 7:45 AM CDTSevere Thunderstorm WarningOUNJackson45 min
Apr 27, 8:08 AM CDTSevere Thunderstorm WarningOUNTillman52 min
Apr 27, 8:20 AM CDTSevere Thunderstorm WarningOUNComanche, Kiowa40 min
Apr 27, 8:42 AM CDTSevere Thunderstorm WarningOUNCaddo48 min
Apr 27, 8:55 AM CDTSevere Thunderstorm WarningOUNKiowa35 min
Apr 27, 8:55 AM CDTSevere Thunderstorm WarningOUNComanche50 min
Apr 27, 9:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon51 min
Apr 27, 10:07 AM CDTSevere Thunderstorm WarningOUNKiowa, Washita53 min
Apr 27, 10:29 AM CDTSevere Thunderstorm WarningOUNCanadian31 min
Apr 27, 10:45 AM CDTSevere Thunderstorm WarningOUNRoger Mills45 min
Apr 27, 10:55 AM CDTSevere Thunderstorm WarningOUNKingfisher50 min
Apr 27, 11:17 AM CDTSevere Thunderstorm WarningOUNCuster43 min
Apr 27, 11:19 AM CDTSevere Thunderstorm WarningOUNGarfield, Logan41 min
Apr 27, 11:29 AM CDTSevere Thunderstorm WarningOUNNoble61 min
Apr 27, 11:32 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall58 min
Apr 27, 11:41 AM CDTSevere Thunderstorm WarningOUNDewey49 min
Apr 27, 12:24 PM CDTSevere Thunderstorm WarningOUNBlaine, Major51 min
Apr 27, 12:31 PM CDTSevere Thunderstorm WarningOUNKay, Noble44 min
Apr 27, 12:47 PM CDTSevere Thunderstorm WarningOUNAlfalfa43 min
Apr 27, 12:48 PM CDTSevere Thunderstorm WarningOUNAtoka57 min
Apr 27, 1:17 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant43 min
Apr 27, 1:54 PM CDTSevere Thunderstorm WarningOUNGrant51 min
Apr 27, 4:14 PM CDTSevere Thunderstorm WarningOUNBlaine46 min
Apr 27, 4:53 PM CDTSevere Thunderstorm WarningOUNTillman52 min
Apr 27, 4:56 PM CDTSevere Thunderstorm WarningOUNMajor49 min
Apr 27, 5:07 PM CDTSevere Thunderstorm WarningOUNGrant, Kay53 min
Apr 27, 5:21 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa39 min
Apr 27, 5:37 PM CDTSevere Thunderstorm WarningOUNCanadian38 min
Apr 27, 5:47 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer43 min
Apr 27, 5:51 PM CDTSevere Thunderstorm WarningOUNKingfisher39 min
Apr 27, 6:00 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa45 min
Apr 27, 6:26 PM CDTSevere Thunderstorm WarningOUNKingfisher49 min
Apr 27, 6:30 PM CDTSevere Thunderstorm WarningOUNBlaine45 min
Apr 27, 6:44 PM CDTSevere Thunderstorm WarningOUNCaddo46 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.